Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 18, 2011, 3:08 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 3:08 PM MDT (21:08 UTC)
- Expired
- Jun 18, 2011, 4:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Pueblo radar (KPUX), 115 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:34 PM MDT | FUNNEL CLOUD | 11 N Wild Horse, CO | |
| Jun 18, 3:40 PM MDT | HAIL 1.75 | 13 Nnw Wild Horse, CO | |
| Jun 18, 3:50 PM MDT | TSTM WND DMG | 6 N Wild Horse, CO | 5 AND 9 INCH LIMBS TORN FROM TREES. 10 FT. LONG EMPTY STOCK TANK BLOWN 1/8 MILE. 10 FT. LONG METAL FEEDER DAMAGED AND BLOWN 1/16 MILE. ESTIMATED TIME OF REPORT FROM RADAR AND NEARBY STORM REPORTS. |
| Jun 18, 3:52 PM MDT | TORNADO | 5 Nne Wild Horse, CO | VIA STORM CHASER VIDEO |
| Jun 18, 4:10 PM MDT | HAIL 1.75 | 11 Nne Wild Horse, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:31 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624
WUUS53 KGLD 182108
SVRGLD
COC017-063-182215-
/O.NEW.KGLD.SV.W.0104.110618T2108Z-110618T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 415 PM MDT
* AT 305 PM MDT/405 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
HAIL UP TO HEN EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF ARRIBA...OR 17 MILES
SOUTHWEST OF FLAGLER...AND WAS MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
AROYA AND WILD HORSE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3930 10316 3924 10272 3873 10299 3874 10316
3875 10318
TIME...MOT...LOC 2109Z 289DEG 17KT 3915 10331
WIND...HAIL 70MPH 2.00IN
$$
JLUNDQUI2 follow-up statements
469
WWUS53 KGLD 182150
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
350 PM MDT SAT JUN 18 2011
COC017-063-182215-
/O.CON.KGLD.SV.W.0104.000000T0000Z-110618T2215Z/
CHEYENNE CO-KIT CARSON CO-
350 PM MDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
KIT CARSON AND NORTHWESTERN CHEYENNE COUNTIES UNTIL 415 PM MDT...
AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 13 MILES NORTH OF AROYA...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WILD HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3918 10316 3911 10279 3873 10299 3874 10316
3875 10318
TIME...MOT...LOC 2150Z 289DEG 17KT 3903 10304
WIND...HAIL 70MPH 2.00IN
$$
JLUNDQUI860
WWUS53 KGLD 182214
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT SAT JUN 18 2011
COC017-063-182225-
/O.EXP.KGLD.SV.W.0104.000000T0000Z-110618T2215Z/
CHEYENNE CO-KIT CARSON CO-
414 PM MDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIT CARSON AND
NORTHWESTERN CHEYENNE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3918 10316 3911 10279 3873 10299 3874 10316
3875 10318
TIME...MOT...LOC 2215Z 289DEG 17KT 3899 10290
$$
JLUNDQUIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:10 PM MDT, 58 minutes earlier.
Area forecast discussion, Jun 18, 2:10 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT SAT JUN 18 2011 .DISCUSSION... 200 PM MDT SAT JUN 18 2011 ANOTHER BATCH OF THUNDERSTORMS CURRENTLY ACROSS FAR EASTERN COLORADO WILL ROLL THROUGH MUCH OF THE AREA THROUGH EARLY EVENING AS YET ANOTHER WEATHER DISTURBANCE MOVES THROUGH. FOR SUNDAY TEMPERATURES TO RETURN ABOVE NORMAL WITH 85-90 IN FAR EASTERN COLORADO...90-100 EAST OF THE BORDER AS DRYLINE PUSHES NORTHEAST ON GUSTY SOUTHWEST WINDS AT THE SFC. BETTER MOISTURE AND INSTABILITY FAVOR AREAS GENERALLY NORTH OF INTERSTATE 70 FOR AFTERNOON SHOWERS AND THUNDERSTORMS. AS A COLD FRONT AND UPPER TROUGH ADVANCE EAST SUNDAY NIGHT SHOWER AND THUNDERSTORM ACTIVITY WILL SLOWLY INCREASE ACROSS FAR EASTERN COLORADO AND ADJACENT COUNTIES IN SOUTHWEST NEBRASKA AND WESTERN KANSAS. VERY WARM 700MB TEMPS WILL LIMIT/CAP ANYTHING FURTHER EAST. MUCH COOLER TEMPERATURES ON MONDAY UNDERNEATH THE UPPER LOW WITH HIGHS AROUND 70 EXCEPT LOW 80S FROM HILL CITY TO TRIBUNE. NORTHWEST WINDS IN THE BREEZY TO WINDY CATEGORY. POST FRONTAL WRAPAROUND SHOWERS AND THUNDERSTORM COVERAGE EXPECTED TO INCREASE DURING THE DAY DECREASING FROM WEST TO EAST MONDAY NIGHT. ON TUESDAY UPPER LOW SLOWLY LIFTS NORTHEAST BUT THE AREA WELL WITHIN ITS INFLUENCE AS 850 TEMPS SHOW ONLY A SLIGHT RISE. WILL AIM FOR HIGHS IN THE 70S EXCEPT 80S FROM HILL CITY TO TRIBUNE. FOR THE EXTENDED PERIODS WEDNESDAY THROUGH SATURDAY...UPPER RIDGE BUILDS INTO THE AREA FROM THE SOUTHWEST ALLOWING HIGH TEMPERATURES TO REBOUND ABOVE NORMAL BY THURSDAY WITH NO PRECIPITATION EXPECTED. FOR FRIDAY AND SATURDAY UPPER RIDGE SQUASHED SLIGHTLY SOUTHWARD AS UPPER TROUGH ENTERS THE PACIFIC NORTHWEST. TEMPERATURES IN THE MID 80S TO LOW 90S EACH DAY WITH LITTLE CHANCE OF PRECIPITATION. 007 && .AVIATION... 1125 AM MDT SAT JUN 18 2011 CURRENT RADAR SHOW THUNDERSTORMS DEVELOPING OVER EASTERN COLORADO. HAVE VCTS STARTING OUT THE TAF FOR KGLD...THEN HAVE A TEMPO GROUP DURING THE BEST TIME FRAME FOR THE STORMS TO MOVE IN. HAVE A TEMPO GROUP DURING THE FIRST 6 HOURS AT KMCK IN CASE STORMS MIGRATE THAT FAR DURING THE FIRST PART OF THE TAF. STORMS SHOULD BE OUT OF THE AREA AFTER 6Z. SOUNDINGS AT BOTH LOCATIONS SHOW A POSSIBILITY FOR FOG TO MOVE IN AFTER 6Z. INCLUDED A SLIGHT VISIBILITY RESTRICTION AND SOME LOW CLOUDS FOR THIS. JTL && .FIRE WEATHER... 200 PM MDT SAT JUN 18 2011 AREAS ALONG AND SOUTH OF THE INTERSTATE WILL HAVE MIN RH OF 20 PERCENT OR LESS SUNDAY AFTERNOON WITH TRIBUNE AND LEOTI AREAS CLOSER TO 10 PERCENT. GUSTY SOUTHWEST WINDS ARE EXPECTED WHICH WOULD LIKELY CREATE HAZARDOUS FIRE WEATHER CONDITIONS. HOWEVER...WITH RECENT RAINFALL THE LAST NIGHT OR TWO AND MORE POSSIBLE TONIGHT WILL HOLD OFF ON ANY FIRE WEATHER HIGHLITES. 007 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 18, 11:00 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SAT JUN 18 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1100 AM MDT SAT JUN 18 2011 /1200 PM CDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE TRI-STATE AREA. STORMS WILL DEVELOP IN EASTERN COLORADO DURING THE AFTERNOON AND MOVE EAST INTO KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA SUNDAY AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TRI-STATE AREA NEARLY EVERY DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:24 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jun 17, 6:32 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 32 min |
| Jun 18, 2:38 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 41 min |
| Jun 18, 2:44 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 61 min |
| Jun 18, 3:16 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 44 min |
| Jun 18, 3:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 62 min |
| Jun 18, 3:57 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 48 min |
| Jun 18, 4:01 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 59 min |
| Jun 18, 4:28 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Jun 18, 5:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.